Vol. 2, No. 1, 2020

Download this article
Download this article For screen
For printing
Recent Issues
Volume 6, Issue 1
Volume 5, Issue 4
Volume 5, Issue 3
Volume 5, Issue 2
Volume 5, Issue 1
Volume 4, Issue 4
Volume 4, Issue 3
Volume 4, Issue 2
Volume 4, Issue 1
Volume 3, Issue 4
Volume 3, Issue 3
Volume 3, Issue 2
Volume 3, Issue 1
Volume 2, Issue 4
Volume 2, Issue 4
Volume 2, Issue 3
Volume 2, Issue 2
Volume 2, Issue 1
Volume 1, Issue 4
Volume 1, Issue 3
Volume 1, Issue 2
Volume 1, Issue 1
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN (electronic): 2578-5885
ISSN (print): 2578-5893
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
Optimal constants in nontrapping resolvent estimates and applications in numerical analysis

Jeffrey Galkowski, Euan A. Spence and Jared Wunsch

Vol. 2 (2020), No. 1, 157–202
DOI: 10.2140/paa.2020.2.157

We study the resolvent for nontrapping obstacles on manifolds with Euclidean ends. It is well known that for such manifolds the outgoing resolvent satisfies χR(k)χL2L2 Ck1 for k > 1, but the constant C has been little studied. We show that, for high frequencies, the constant is bounded above by 2 π times the length of the longest generalized bicharacteristic of |ξ|g2 1 remaining in the support of χ. We show that this estimate is optimal in the case of manifolds without boundary. We then explore the implications of this result for the numerical analysis of the Helmholtz equation.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

resolvent, Helmholtz equation, nontrapping, variable wave speed, finite element method
Mathematical Subject Classification 2010
Primary: 35J05, 35P25, 65N30
Received: 10 January 2019
Revised: 10 August 2019
Accepted: 26 October 2019
Published: 11 December 2019
Jeffrey Galkowski
Department of Mathematics
Northeastern University
Boston, MA
United States
Euan A. Spence
Department of Mathematical Sciences
University of Bath
United Kingdom
Jared Wunsch
Department of Mathematics
Northwestern University
Evanston, IL
United States